MAUDE Adverse Event Report: ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM

ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM
Model Number 701102
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Meter and test strips involved in incident were not returned by the customer.Retain strips and qs meter were evaluated and performed to specification.No failure detected.
 
Event or Problem Description
Caller is reporting low readings.Caller was unable to give serial number completely.Caller reported that she received a reading of 34, but when she called the paramedics and they did a test, they received a reading of 124.Caller reported that her normal range is 105-124.Caller stated that the paramedics were there today, (b)(6) 2017.Caller is a type 1 diabetic.Caller does not take insulin.Caller stated that she takes a blood glucose test and a blood pressure test every morning.She is on numerous medications.Caller stated that she is on a new diet.Caller is not on oxygen therapy.Caller cleanses her hands with alcohol before testing.Caller tests on her fingertip.Caller does not use a new lancet every time.The paramedics told her she could use the same needle.Caller is seeing her doctor on thursday and is going to check about lancets as she does not even know if she has other lancets.Caller verified that she holds the meter vertically and brings the test strip to the drop of the blood.Rep then attempted to verify the serial number, and the caller reported (b)(4), the rep verified those numbers, and the caller confirmed the number.The rep then tried to verify if there was another letter and the caller then reported the number as being (b)(4).Strip 030617c, expiration 2018-08-26, 50 ct.These strips were opened on may 15, 2017.Caller stores meter and strips in the living room, but sometimes stores them in the kitchen.Rep then explained proper storage.Products have not been exposed to any extreme temperatures.Caller does not have control solution.Caller does not believe that the meter has been dropped at all.Caller had not had any food or beverages prior to the low reading of 34.Caller was not experiencing any symptoms at the time of the reading.She became concerned about the low reading of 34, so she called the paramedics.They tested her and received a reading of 124.They told her that her meter was not working and she needed a new one.The paramedics did not treat her.The readings of 34 and 124 is 72.6% variance, in zone b.Meter and strips were replaced for the customer.Controls not used.

Brand Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-8045,
JA 
MDR Report Key6643345
Report Number1832816-2017-00007
Device Sequence Number16424725
Product Code NBW
UDI-Device Identifier00605388022929
UDI-Public00605388022929
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/26/2018
Device Model Number701102
Device Catalogue Number701102
Device Lot Number030617C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR